Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 216, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 30, 2019, 2:47 PM CDT for Crawford County, Franklin County, Gasconade County, Missouri. It was in force for 43 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2019, 2:47 PM CDT (19:47 UTC)
- Expired
- Aug 30, 2019, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 3:25 PM CDT | TSTM WND DMG | 5 Sse Rosebud, MO | LARGE TREE AROUND 2 FEET IN DIAMETER UPROOTED. |
| Aug 30, 3:25 PM CDT | HAIL 1.75 | 6 Ne Japan, MO | |
| Aug 30, 3:31 PM CDT | HAIL 1.5 | 1 Nw Sullivan, MO | |
| Aug 30, 3:32 PM CDT | TSTM WND DMG | 2 W Sullivan, MO | 5-6 BROKEN UTILITY POLES NEAR H AND 185. TREES AND POWER LINES DOWN. |
| Aug 30, 3:34 PM CDT | HAIL 2.5 | 1 N Sullivan, MO | |
| Aug 30, 3:37 PM CDT | TSTM WND GST 51 | 1 N Sullivan, MO | FROM KUUV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WUUS53 KLSX 301947
SVRLSX
MOC055-071-073-302030-
/O.NEW.KLSX.SV.W.0216.190830T1947Z-190830T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
247 PM CDT Fri Aug 30 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Crawford County in east central Missouri...
Southwestern Franklin County in east central Missouri...
Southeastern Gasconade County in east central Missouri...
* Until 330 PM CDT.
* At 247 PM CDT, a severe thunderstorm was located 9 miles south of
Owensville, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sullivan, Gerald, Beaufort, Leslie, Noser Mill, Japan, Stanton and
Oak Hill.
This includes Interstate 44 in Missouri near exit 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3851 9120 3829 9100 3811 9150 3814 9153
3815 9153 3815 9154 3822 9159
TIME...MOT...LOC 1947Z 230DEG 19KT 3821 9146
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Britt2 follow-up statements
475
WWUS53 KLSX 302001
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
301 PM CDT Fri Aug 30 2019
MOC055-071-073-302030-
/O.CON.KLSX.SV.W.0216.000000T0000Z-190830T2030Z/
Crawford MO-Franklin MO-Gasconade MO-
301 PM CDT Fri Aug 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN CRAWFORD...SOUTHWESTERN FRANKLIN AND SOUTHEASTERN
GASCONADE COUNTIES...
At 300 PM CDT, a severe thunderstorm was located 9 miles southeast of
Owensville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sullivan, Gerald, Beaufort, Leslie, Noser Mill, Japan, Stanton and
Oak Hill.
This includes Interstate 44 in Missouri near exit 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3851 9120 3829 9100 3811 9150 3815 9150
3820 9151 3826 9153
TIME...MOT...LOC 2000Z 230DEG 21KT 3825 9138
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Britt618
WWUS53 KLSX 302013
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
313 PM CDT Fri Aug 30 2019
MOC055-071-073-302030-
/O.CON.KLSX.SV.W.0216.000000T0000Z-190830T2030Z/
Crawford MO-Franklin MO-Gasconade MO-
313 PM CDT Fri Aug 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTH CENTRAL CRAWFORD...SOUTHWESTERN FRANKLIN AND SOUTHEASTERN
GASCONADE COUNTIES...
At 312 PM CDT, a severe thunderstorm was located 7 miles south of
Gerald, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sullivan, Gerald, Beaufort, Leslie, Noser Mill, Japan, Stanton and
Oak Hill.
This includes Interstate 44 in Missouri near exit 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3851 9120 3829 9100 3813 9144 3816 9145
3822 9146 3830 9148
TIME...MOT...LOC 2012Z 231DEG 21KT 3830 9131
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 11:53 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 30, 11:53 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1153 AM CDT Fri Aug 30 2019 .SHORT TERM... (Through Late Saturday Afternoon) Issued at 352 AM CDT Fri Aug 30 2019 Primary concern in the short term is convective trends today. Most short range guidance including the convective allowing models (CAMs) move the northern end of the MCS currently over western Missouri into central Missouri later this morning. This is supported by the mass fields on the RAP and GFS as the 850mb flow turns to the southwest ahead of the MCV back over the eastern Plains. The large scale upper level flow is forecast to become more quasi-zonal today which should allow the MCV to drift in a more easterly direction rather than southeast. The combination of low level moisture convergence and lift from the MCV should maintain a threat of convection through the afternoon and into the evening primarily across central into east central and southeast Missouri and southwest Illinois. Additional lift from the surface cold front which should slowly drift south to near the I-70 corridor by early evening will help focus convection in the aforementioned areas. RAP is forecasting 2000-3000 J/Kg CAPE this afternoon at max heating in the vicinity of the front...though deep layer shear in the pre-storm environment is only 20-30kts. Certainly can't rule out some strong or isolated severe storms in that environment...but organized/widespread severe weather seems unlikely. Temperatures today will be greatly affected by cloud cover and precipitation, but generally speaking should be cooler than yesterday with highs only reaching the 70s across central and northeast Missouri into west central Illinois...low to mid 80s further to the southeast. Ongoing thunderstorms from this afternoon should weaken during the evening after sunset, and the diminishment in activity should continue through the evening as the MCV continues moving east, and low level wind fields weaken. The front is forecast to remain nearly stationary tonight...and then drift back to the north on Saturday. Weak low level southerly flow will allow dew point temperatures to increase south of the front back into the mid and upper 60s, and the front will be a focus for additional convective development Saturday afternoon. Unsure at this time how widespread the storms might be, so I stuck with chance PoPs for much of the area long and north of I-70. Carney .LONG TERM... (Saturday Night through Thursday) Issued at 352 AM CDT Fri Aug 30 2019 Not a lot of changes from what has been talked previously. At the beginning of the period, would expect a surface front and likely residual outflow boundaries lingering across some portion of the CWA. Aloft, a trof remains in place that should lift to the east through the day on Sunday. Have kept PoPs through the day Sun, albeit low during the day. The rain chances and clouds should help keep temps cooler. The upper ridge builds into the region on Mon, however, model solns suggest the thermal ridge remaining further west. By Tues, deep SW flow sets up across the region. Have trended warmer, but going forecast may still be too cool. With a surface ridge extending across the southern U.S. and somewhat deep mixing, dewpoints should remain relatively cool, keeping heat index values around the century mark or cooler. Models still prog a cold front pushing through the region Tues night into Wed. The threat for precip still looks low given the low moisture available as mentioned above. However, have kept some low PoPs for Tues night. Tilly && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1153 AM CDT Fri Aug 30 2019 Area of rain with some imbedded TSRA over central MO is expected to grow this afternoon as it heads east and should affect the STL metro site TAFs by 20z. Best chances for thunder will be on the SE flank of this area of rain with thunder chances really falling off either on the NW half of the anticipated pcpn area or after sundown this evening. Rain chances themselves should really drop by midnight for the STL metro site TAFs as lower CIGs advance into KCOU. For now, have kept the non-VFR CIGs confined to just KCOU, and even have conditions deteriorating to IFR before sunrise Saturday morning there. Otherwise, NE surface winds will veer gradually to E by Saturday. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 30, 11:58 AM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 1158 AM CDT Fri Aug 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311700- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 1158 AM CDT Fri Aug 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected until early this evening mainly for areas around the Saint Louis metro area as well as southeast Missouri and southwest Illinois, where a few strong to severe storms are possible. Damaging winds are the primary severe threat, but isolated weak tornadoes are also possible. Additionally, some of the storms may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances remain in the forecast through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until early this evening for areas around the Saint Louis metro area as well as southeast Missouri and southwest Illinois. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:02 PM CDT | Special Weather Statement | LSX | Cole, Moniteau | 43 min |
| Aug 30, 10:56 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 21 days |
| Aug 30, 10:56 AM CDT | River Flood Warning | LSX | Franklin, Warren | 21 days |
| Aug 30, 11:00 AM CDT | River Flood Warning | LSX | Cole, Osage | 5 days |
| Aug 30, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Saint Charles, Warren, Washington | 49 min |
| Aug 30, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 67 min |
| Aug 30, 4:37 PM CDT | Tornado Warning | LSX | Franklin, Saint Charles, Saint Louis | 38 min |
| Aug 30, 5:02 PM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Louis | 3 hr |
| Aug 30, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 46 min |
| Aug 30, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 43 min |
| Aug 30, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 32 min |
| Aug 30, 5:41 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 6 hr |
| Aug 30, 5:59 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 46 min |
| Aug 30, 6:34 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.